Discussions that mention lexapro

Anxiety board


Hi everyone!

I am new to this board but not new to anxiety at all. Since I was 16 I have been dealing with anxiety and I am 26 now. I have never taken anything for it as I have always been very against medications. My new doctor is "encouraging lexapro" and has told me that the side effects are very low in reguards to weight gain, insomnia, and making anxiety worse. Lately my anxiety is unbearable so I would like to try it but I'm scared as I have read alot about it and seems the side effects are high with this drug. Also people have stated that it makes them feel like they are "tripping out" and im all set with feeling that way. Could anyone offer any input to me negative or positive with their experience with this drug. Thanks!
lexapro may help a lot, valium type meds reduce any early side effects
start with a low dose of lexapro for the first 2 weeks or so
lexapro is a newish prozac type med
I'm on 20mg, and I have never felt like I was "tripping out." I don't know what that's all about. I am VERY happy with this drug. I used to take Paxil. Paxil was alright, but I gained 20 lbs on it and have been off it for over a year and a half and still haven't been able to lose that weight. I have no side effects what so ever with Lexapro. It's wonderful. I mentioned on another post that you don't realize how much it's helping unless you try to stop taking it. (I thought I didn't need it any more, and boy was I wrong). It will take about 4-6 weeks before you'll get the full effect of it though. Good luck.
Hey, I am also not new to anxiety I am also 26. I have been taking lexapro for a while now and It saved me! I feel almost normal! :) I started on 5mg you cut the 10mg in half because there is no 5mg pill. I am upping my dose to 15 now. I have not had any weight gain. at first you may have insomnia and increased sweating but it goes away rather quickly! I really like lexapro comapred to the others I have tried. good luck :angel:
Carly
I have been on Lexpro for 2-3 years. My biggest complaint is the sexual side effect - I have NO SEX DRIVE! It sucks worse than having anxiety, in my opinion. It makes me feel inadequate and distant from my boyfriend. He feels inadequate, as well. The prescription for Lexapro is "Extreme Depressive Disorder". I don't know if I have "that", but when I tried going off of it last year, I experienced clinical depression (crying fits, suicidal thoughts, down all the time, feelings of worthlessness, etc). The upside to Lexapro, is it has completely kept my OCD in check! But the major downside, as I said, is it makes me feel like robot - no sexual drive. I don't feel human. And not only that, but everything is desensitized. :(

I'm currently switching over to Zoloftm but have encountered a few difficulties with mood swings, crying fits, and the lack of motivation to do anything. And, being on both of those meds at once has killed my sex ability to enjoy sexual pleasure even moreso than before. Zoloft has a side effect of "male erectile disfunction", so I'm gonna test that one out to see if I have no sexual side effects. Wellbutrin XL is a new med that boasts "low sexual side effects".. so if a healthy sex life is important to you, you might think about looking into that one. Also, Cognitive Behavioral Therapy is effective in controlling anxiety without medication. Try that one first, to see if it helps. (In most cases, it's proven that prescription meds can actually harm your body)

I personally would love to ditch Lexapro.. but it's up to you - most people don't experience any side effects, so it's your call. I just thought I'd share personal experiences with you on Lexapro. Good luck with everything.
I take Lexapro 10mg daily. Helping me yes so I'd say it's a good med. The only side effect is the Sexual one. Delayed/diffuculty with ejaculation (down below is desensitized).

What gets me is that no one seems to have a genuine solution to this side effect. Why not? It's 2005!

Everyone is entitled to good sex so us SSRI takers are missing out!!

Light shed on the problem would be great!
Hey everyone, I just got samples of Lexapro from my Dr. today and have been wanting the scoop on it and remembered there was a few here in anxiety area. Does anyone who takes it suffer from panic also and if so does it help with that too???? I went to there web site but it really didn't say much about PAD. I'm thinking it probaly will. She wouldn't give me any benzos and I'm not too sure I want them-they could be addicting for me. Thanks for any info. Oh by the way did it make any of you super drowsy? That drives me nuts. Thanks, Jules :yawn:
Hi Jjules,

I just want to put in my part. I started on Lexapro about 3 weeks ago. My doctor gave me samples and told me to cut the 10 in half (to 5). I took this amount for a week. Then I upped it to 10. I have been on the 10 for more than 2 weeks. But, when I have my most trying situations, I have been able to take a valium (lowest amt.). That probably saved me. I am running out of Valium and do not know if the Dr. will give me any more, so... I will talk with him when I go back this week. Maybe he will up my dose like bell99 is taking?! When I take valium, it is usually only 1-2 per week. The lexapro really helps me. Only side effects I had were sleepiness - if I did not get enought sleep and not being able to go to sleep if I took it right before sleeping (or trying to). Now I can take it 2 hr. b4 and still go to sleep. I guess you get used to it.

Hope this helps along with all the other advice you already have.

Wannabe